The long QT syndrome

Vincent, Michael G (2002) The long QT syndrome. Indian Pacing and Electrophysiology Journal, 2 (4). pp. 127-142. ISSN 0972-6292

Full text available as:

PDF - Requires Adobe Acrobat Reader or other PDF viewer.
388 Kb

Abstract

The Long QT syndrome (LQTS) can be inherited or acquired and is of particular interest and concern at present. Patients with LQTS are predisposed to the ventricular tachyarrhythmia torsade de pointes (TdP) which causes syncope and sudden death. Inherited LQTS is the prototype of the “primary cardiac arrhythmias” or “cardiac ion channelopathies”. The study of inherited LQTS has provided enormous insight into the molecular basis of cardiac electrophysiology and arrhythmogenesis in general. Drug induced LQTS is the most common cause of acquired LQTS, and is a pressing public health issue. Considerable attention has been focussed on this form of LQTS following the withdrawal from the USA market of a number of prescription medications, including terfenedine in 2000 and cisapride in 2001. This review will discuss both forms, but with more emphasis on inherited LQTS.

EPrint Type:Article
Uncontrolled Keywords:Long QT Syndrome, Syncope, Sudden Death, Cisapride, Terefenedine
Subjects:-Journal Repositories > Indian Pacing and Electrophysiology Journal
Cardiovascular Diseases > Heart Diseases > Arrhythmia > Long QT Syndrome
Cardiovascular Diseases > Heart Diseases > Arrhythmia
ID Code:314
Deposited By:Indian Pacing and Electrophysiology Journal
Deposited On:25 July 2005

Archive Staff Only: edit this record